MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k022129, k023444, k023634, k023858, k024153, 031530, k031699, k031912, k032299, k032567, k032655, k032675, k033362, k033458, k033558, k033560, k041384, k042932, k052269, k060214, 060217, k060257, k060444, k060447, k061327, k061355, k061867, k062207, k062944, k063301, and k06348.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-306 a patient urine isolate (escherichia coli) had a sensitive result for the drug ceftazidime/avibactam.Conversely, the user noted that the e-test results were resistant for ceftazidime/avibactam during repeat testing.A reference laboratory was used, and the carba-r pcr result was showing the new delhi metallo-beta-lactamase (ndm) gene present.The user stated, "patient was treated with ineffective therapy (meropenem) for three days due to false susceptible result reported.".
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for low mic results for ceftazidime/avibactam (cza) and meropenem (mem) when using panel phoenix nmic-306 (catalog number 449292) batch number 5254642.The customer returned an isolate and phoenix generated lab reports with mic results for escherichia coli for the investigation.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was analyzed, and no current trends were identified associated with this defect.Historical trending was reviewed and there were no trends for low mic results for panel sku 449292.To investigate, retention panels from the complaint batch were inoculated with customer returned isolate e.Coli 5892 to observe for cza and mem mic results.Next, control panels from the same material but different batch were inoculated with customer returned isolate e.Coli 5892 to observe for cza and mem mic results.The investigation returned all panels with resistant cza and susceptible mem mic and sir results for their inoculated isolates.For further investigation, disk diffusion was performed on customer returned isolate e.Coli 5892 for mem sir results.The disk diffusion shows e.Coli with resistant sir results for mem.Therefore, this complaint is confirmed for low mic mem with the customer returned isolate.As no complaint trend has been identified, no actions are indicated at this time per bd procedures.Bd will continue to monitor for trends and take action as necessary.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ NMIC-306
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23829341
Report Number1119779-2025-05506
Device Sequence Number14722611
Product Code LON
UDI-Device Identifier30382904492923
UDI-Public(01)30382904492923(17)260913(10)5254642
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/13/2026
Device Catalogue Number449292
Device Lot Number5254642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown